Q. I am passing maroon colored stools. Could it be due to stomach bleeding?

Answered by Dr. Rahul Suresh Kulkarni and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Gi Bleeding or Complete Stool Examination? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am a 23 year old female of 5'6" and weighs 250 lbs. Currently, I am on an antibiotic for tooth abscess. I have been taking Ibuprofen and Tylenol for the pain. Now, I believe that I may have stomach bleeding due to a maroonish colored stool. I just need to know if I should visit the ER right now.


Related Questions:
Would fundoplication help gastritis?
Why does my baby poop frequently with gas?
I am passing black stools since two days. Why?
 

Dr. Rahul Suresh Kulkarni
MBBS., MD., FCPS., D.N.B
General Medicine, Internal Medicine

Hi,

Welcome to icliniq.com.

  • You might be having gastritis because of Ibuprofen and resulting into maroonish stools. Are you having that more than once since a couple of days?
  • In the case of stomach bleeding, the stools are very dark and more blackish like tar rather than maroonish.
  • If you are feeling weak and looking pale, then you should visit Emergency Room as soon as possible.
  • A single episode of maroonish stools could be due to other causes as well such as edible colors in food, antibiotics, etc.
  • Currently, you can get a basic test like stool routine examination and look for occult blood in it. If detected, then you might need an upper GI endoscopy to determine any source of bleeding.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Could gastritis cause black stools?
Query: Hi doctor, I have acid reflux problem for the last 5 years. Pain in my throat also happens because of it. For the last eight months, I feel dizzy, vertigo after eating food and sometimes even after drinking water. I have started taking herbal medicines for psoriatic arthritis before six months. Whe...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. Most likely you are being given steroids or painkillers in the form of herbal supplements, and they have the side effect of gastritis that can cause black stools. Black stools can also be caused by multivitamins. In such case scenario, my strong ...  Read Full »
 
Can antral gastritis cause hunger?
Query: Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hu...  Read Full »
Dr. Rajesh Kumar Padhan
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. For antral gastritis take tablet Pantoprazole 40 mg once daily before food for a month. It will control acidity and reflux. Excessive hunger is good for you as your weight is normal and it is also good for stomach. Just rule out diabetes by doing fasting blo...  Read Full »
 
Does my kid have loose motions due to packaged milk?
Query: Hi doctor, My son is 13 months old and 8 kg weight. He is having loose motion over a week. I have given him Oflomac-M and Sporlac tablet twice a day. As he did not suffice, stopped giving him Amul milk and started Isomil. Later he was fine for the next 2 days and when I started back Amul milk since...  Read Full »
Dr. Deepak Patel
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. I have read your question in detail and I know that you are very concerned about your child but do not worry. By what you quote it seems that your child has probably got lactose intolerance, resistant stomach infection or worm infestation. I think you should do stool r...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


I have acne on my cheeks, chin, jawline, and neck for the past four years. Please help.
Hello doctor, I have been dealing with acne on my cheeks, chin, jawline, and neck for the past four years. I have recen ...Read more »
What can be done for horseness of voice which is lasting for more than a month?
Hello doctor, I have problem in one cord and it is for about a month now. I was given Defcort and antibiotic for a week ...Read more »
Yasmin Birth Control Pills - Quick Facts | Composition | Works | Usage | Side Effects
Yasmin birth control pill is a combination birth control pill. It is made of two female hormones and is used to prevent ...Read more »